Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 468, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 6:58 PM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 6:58 PM CDT (23:58 UTC)
- Expired
- Aug 17, 2007, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 24 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 8:45 PM CDT | FLOOD | San Antonio, TX | MINOR STREET FLOODING 3 MILES SW OF KSAT. RAINFALL TOTAL SINCE 9AM 5.01 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 162359
FFWEWX
TXC019-029-091-187-325-170600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BANDERA COUNTY...
THIS INCLUDES THE CITIES OF...VANDERPOOL...TARPLEY...MEDINA...
BANDERA...
BEXAR COUNTY...
THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
COMAL COUNTY...
THIS INCLUDES THE CITIES OF...NEW BRAUNFELS...CANYON LAKE DAM...
GUADALUPE COUNTY...
THIS INCLUDES THE CITY OF SEGUIN...
MEDINA COUNTY...
THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...
* UNTIL 100 AM CDT FRIDAY
* AT 649 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAIN FROM TROPICAL DEPRESSION ERIN WILL PERSIST ACROSS THE WARNED
COUNTIES FOR THE NEXT SEVERAL HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
DOMINION...BANDERA FALLS...ZORN...TIMBERWOOD PARK...SPRING
BRANCH...SMITHSON VALLEY...PIPE CREEK...LOST MAPLES STATE PARK...
LEON SPRINGS...GERONIMO...FISCHER...FAIR OAKS RANCH AND BULVERDE
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2974 9800 2981 9787 2961 9767 2940 9786
2941 9809 2945 9815 2914 9846 2925 9881
2912 9882 2910 9937 2962 9939 2967 9960
2991 9961 2986 9909 2972 9880 2972 9874
2975 9865 3002 9829
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:29 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 16, 6:29 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT THU AUG 16 2007 .AVIATION... PREVAILING MVFR CIGS WITH OCCASIONAL SHOWERS IS THE THEME FOR THE NEXT 24H...WITH IFR AND EVEN LIFR CIGS/VSBYS LIKELY AROUND THE HEAVIER SHOWERS. A MODERATE EASTERLY LOW LEVEL FLOW WILL CONTINUE ALONG THE I-35 CORRIDOR. A MODERATE NE LOW LEVEL FLOW WILL BECOME EASTERLY AT KDRT LATER ON FRIDAY. SURFACE WIND GUSTS UP TO 25 MPH WILL CONTINUE THROUGH THE EVENING HOURS. && .PREV DISCUSSION... /ISSUED 350 PM CDT THU AUG 16 2007/ DISCUSSION... AT MID AFTERNOON, TROPICAL DEPRESSION ERIN WAS LOCATED JUST SOUTH OF SAN ANTONIO MOVING SLOWLY NORTHWEST AND INTERACTING WITH A TROPICAL AIRMASS WITH PWS BETWEEN 2 AND 2.5 INCHES. IMPRESSIVE RAINFALL AMOUNTS HAVE BEEN NOTED ACROSS SOUTHERN SAN ANTONIO AND BEXAR COUNTY. STINSON AIRPORT HAS RECORED NEAR 8.5 INCHES TODAY. EXPECT CORE RAINS TO CONTINUE AS ERIN TRACKS SLOWLY NORTHWEST TONIGHT WITH ISOLATED AMOUNTS OF 10 TO 15 INCHES NEAR AND IMMEDIATELY TO THE RIGHT OF THE CENTER. IN ADDITION, FEEDER BANDS WILL CREATE AMOUNTS OF 1 TO 5 INCHES. HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 18Z OR 1 PM ON FRIDAY. ERIN WILL MOVE INTO WEST CENTRAL TEXAS ON FRIDAY WITH THE HEAVIEST RAINS ENDING. HOWEVER, THERE COULD BE SOME HEAVY RAINS IN THE NORTHWESTERN HILL COUNTRY FRIDAY NIGHT SHOULD THE CENTER STALL. MODELS SUGGEST THE REMNANTS OF ERIN WILL LINGER ACROSS TEXAS OVER THE WEEKEND WITH PWS SLOW TO DECREASE WITH CHANCES OF RAINS CONTINUING. AN UPPER TROUGH CURRENTLY OVER THE BAHAMAS WILL CLOSE OFF AND MOVE WEST UNDERNEATH THE SOUTHEASTERN STATES RIDGE. SOME SUBSIDENCE CAN BE EXPECTED, HOWEVER PWS DECREASING ONLY TO BETWEEN 1.8 AND 2 INCHES WILL RESULT IN LOW CHANCES OF DAYTIME SHOWERS AND THUNDERSTORMS. THE UPPER LOW MOVES INTO TEXAS ON TUESDAY AND STALLS WEDNESDAY INTO THURSDAY. PWS RISE AGAIN TO BETWEEN 2 AND 2.3 INCHES. CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN BY WEDNESDAY AND CONTINUING THROUGH AT LEAST NEXT THURSDAY. CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE. DAYTIME TEMPERATURES WILL REMAIN BELOW AVERAGE DUE TO SOIL MOISTURE AND CLOUDS/RAIN WITH NIGHTTIME TEMPERATURES NEAR AVERAGE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 87 76 89 77 / 90 90 50 50 20 AUSTIN BERGSTROM INTL AIRPORT 75 87 76 90 75 / 90 90 50 50 20 DEL RIO INTL AIRPORT 75 93 76 91 76 / 50 60 60 30 30 SAN ANTONIO INTL AIRPORT 74 87 77 88 77 / 90 80 50 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 18/11/05/06/10
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT THU AUG 16 2007 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 16, 5:34 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN 6 WSW BOERNE 29.77N 98.83W
08/16/2007 M1.71 INCH KENDALL TX TRAINED SPOTTER
ONE HOUR RAINFALL.
&&
BFLocal storm report, Aug 16, 5:47 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 2 E BOERNE 29.80N 98.71W
08/16/2007 M4.76 INCH KENDALL TX TRAINED SPOTTER
SINCE 8AM. MANY ROADS FLOODED.
&&
BFLocal storm report, Aug 16, 5:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 6 WSW BOERNE 29.77N 98.83W
08/16/2007 M1.64 INCH KENDALL TX TRAINED SPOTTER
30 MINUTE RAINFALL. TOTAL SINCE 7AM 5.84 INCHES.
&&
BFLocal storm report, Aug 16, 6:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 9 NE BOERNE 29.89N 98.63W
08/16/2007 KENDALL TX LAW ENFORCEMENT
KENDALL CO SHERIFF REPORTS TORNADO AT CAVE WITHOUT A
NAME. UNKNOWN AMOUNT OF DAMAGE TO A BUILDING.
&&
BFLocal storm report, Aug 16, 6:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 5 SSW KENDALIA 29.90N 98.55W
08/16/2007 M0.89 INCH KENDALL TX TRAINED SPOTTER
ONE HOUR RAINFALL. TOTAL SINCE 7AM 2.51 INCHES. MINOR
FLOODING.
&&
BFLocal storm report, Aug 16, 6:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN SAN ANTONIO 29.46N 98.51W
08/16/2007 M5.46 INCH BEXAR TX TRAINED SPOTTER
VANCE JACKSON AT DEZAVALA. RAINFALL TOTAL NOON-5PM.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:49 PM CDT | Wind Advisory | EWX | Atascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more | 10 hr |
| Aug 16, 5:32 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 7:02 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Aug 16, 8:24 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 11:54 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 4 hr |
| Aug 16, 12:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Aug 16, 2:10 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 16, 3:37 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Aug 16, 3:56 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Aug 16, 4:20 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 6 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Aug 16, 4:33 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 6 hr |
| Aug 16, 4:39 PM CDT | Flash Flood Warning | EWX | Medina | 6 hr |
| Aug 16, 5:11 PM CDT | River Flood Warning | EWX | Medina | 17 hr |
| Aug 16, 5:41 PM CDT | Tornado Warning | EWX | Kendall | 34 min |
| Aug 16, 5:48 PM CDT | Flash Flood Warning | EWX | Blanco, Hays | 6 hr |
| Aug 16, 5:58 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Aug 16, 6:06 PM CDT | River Flood Warning | EWX | Bexar | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.